Drug-induced pigmentation in Child
Minocycline-induced pigmentation is of special note as it has been among the most widely used of these medications in adolescents. As minocycline is a primary antibiotic choice in the treatment of moderate to severe acne vulgaris, multitudes of patients have been exposed to this medication for durations long enough to experience some pigmentary side effects. Usually, the pigmentation develops after a year or more of therapy, but it has been reported to occur after just a few weeks to a couple of months.
Related topics: drug-induced flagellate pigmentation, amiodarone drug-induced pigmentation, drug-induced hypopigmentation, drug-induced oral pigmentation, drug-induced nail pigment, fixed drug eruption
L81.9 – Disorder of pigmentation, unspecified
110284009 – Drug-induced pigmentation
- Postinflammatory hyperpigmentation has history of preceding inflammation.
- Jaundice causes a yellow cast to the skin; it can also be drug induced.
- Confluent and reticulated papillomatosis (Gougerot-Carteaud syndrome)
- Erythema ab igne
- Carotenemia causes an orange color in the skin.
- Generalized hyperpigmentation is also seen in Addison disease, Cushing syndrome, vitamin B12 deficiency, pellagra, ochronosis, Gaucher disease, carcinoid syndrome, Nelson syndrome, ectopic ACTH syndrome, adrenoleukodystrophy, and primary biliary cirrhosis.
- Ashy dermatosis (erythema dyschromicum perstans)